Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 60, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 5, 2004, 6:58 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2004, 6:58 PM MDT (00:58 UTC)
- Expired
- Aug 5, 2004, 8:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.0 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:35 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 2:35 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 235 PM MDT THU AUG 5 2004 .DISCUSSION... ISOLATED TSTMS DEVELOPING THIS AFTN OVER THE CEN MTNS AND OVER THE ERN HIGHLANDS...AND SHOULD CONTINUE INTO THE EVENING HOURS. THE MOST SIGNIFICANT FORCING AND INSTABILITY LIES ON THE OTHER SIDE OF THE DIVIDE...SO DO NOT EXPECT THESE TSTMS TO AMOUNT TO MUCH IN THE CWA. THE RED FLAG WARNING...SEVERAL RAWS SITES SHOWING GUSTS ABV 25 MPH AND RH LESS THAN 15%. LOOKS LIKE A VALID WARNING. ALSO...LONG TOM LOOKOUT OBSERVER REPORTS A NUMBER OF FIRE STARTS IN FZ405. ON FRI...MOST OF THE ENERGY FROM THE W COAST TROF WILL ROTATE TO THE N OF THE CWA. WILL ONLY CARRY AFTN/EVE TSTSMS ACRS THE NRN CWA. LOWER HGTS WITH THIS SYSTEM PASSAGE WILL SHAVE A FEW DEGREES OFF THE TEMPS OVER THE WEEKEND...BUT THE RIDGE BUILDS BACK IN OR NEXT WEEK. NO PRECIP CHANCES ON THE HORIZON. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...RED FLAG WARNING FOR ZONES 405/406/409/412 THIS AFTERNOON AND EARLY EVENING. SEE STATEMENTS FOR FURTHER DETAILS. &&
Hazardous weather outlook, Aug 5, 4:30 AM MDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT THU AUG 5 2004 IDZ017>023-031-032-061200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 430 AM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE SNAKE VALLEY AND CENTRAL MOUNTAINS FOR THIS AFTERNOON AND EARLY EVENING. LOW HUMIDITY COMBINED WITH GUSTY WINDS BETWEEN 15 TO 30 MPH AND ISOLATED LIGHTNING STRIKES WILL INCREASE THE FIRE RISK THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:24 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison, Teton | 66 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.